MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Failure of Implant (1924); Ruptured Aneurysm (4436)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, two (2) afx vela infrarenal and an afx limb stent graft.Approximately six and a half (6.5) years post initial procedure the aneurysm grew from 5.5cm to 9.8cm in approximately the last twelve (12) months and ruptured.Additionally, there was a possible type 3b endoleak.Reintervention was completed with implant of a gore 34x100mm (non-endologix) stent.The patient was reported to be stable post-reintervention.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the proximal extension, sac growth of 33mm, rupture and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the placement of a proximal extension in the right iliac artery; however, this did not appear to contribute to the reported events.The final patient status was reported as being in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.D2: common device name - updated.D4: model number - updated.D4: lot # - updated.D4: expiration date - updated.D4: unique identifier (udi) # - updated.D10: concomitant medical products and therapy dates - updated.G3: awareness date ¿ updated.H4: manufacture date - updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12946196
Report Number2031527-2021-00485
Device Sequence Number4626206
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)150206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2015
Device Model NumberA28-28/C75V
Device Lot Number1164387024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1331257-010); AFX LIMB STENT GRAFT (LN 1253197008); AFX LIMB STENT GRAFT (LN 1253197008); AFX VELA INFRARENAL (LN 1164387024); AFX VELA INFRARENAL (LN 1252523028); AFX VELA INFRARENAL (LN 1252523028)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale